MAUDE Adverse Event Report: WELLSPECT HEALTHCARE LOFRIC; CATHETER, STRAIGHT

WELLSPECT HEALTHCARE LOFRIC; CATHETER, STRAIGHT
Model Number 40408
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
This complaint occured outside us, in south korea and has been reported to the korean mfds (ministry of food and drug safety).The complaint describes a hair found in the welding strip on the primary package of a urological catheter, between the frontside and backside of the foil.The front side and backside of the foil are welded together to create the single package sterile barrier, protecting the catheter until use.The hair was discovered prior to use and was not in contact with catheter surface which normally has direct body contact.No clinical impact nor harm is reported with this complaint.
 
Additional Manufacturer Narrative
A similar incident occurred last year (2023) in south korea and was reported to the korean authority (mfds).The affected product at that time was a similar product as defined in this report.The foreign material on the product was discovered prior to use and no clinical impact nor harm was reported for this complaint in 2023.The identified root cause for that complaint was that hair fell to the package due to occasional opening of the wrist of the operator's clean room clothes during placement of the catheter in the molds in front of the packaging machine or hanging the packaging material rolls.The following corrective measures was implemented on july 1, 2023: operators who work at the packaging machine have to wear oversleeve and clean room instruction has been updated accordingly.Re-training of the updated clean room instruction has been conducted to employee who work in the clean room.Re-training of packaging instruction to visual inspection operators after packaging have been performed.Affected product in this report is produced and packed before the corrective measures was implemented in july, 2023.The piece of hair found inside the primary package does not affect the sterility of the product since the hair is stuck in the welding without any gap.The product is sterilized with eo at a later stage, and everything (also a potential foreign particle) is sterilized.The hair is not in direct contact with the catheter surface and has not affected the catheter coating.During activation it's likely that the foreign particle will get in contact with the catheter surface, however it will not be attached to the surface, and it's deemed unlikely that the foreign particle will follow the catheter into the narrow urethral orifice.We don't see any potential health issue related to this deviation since the hair does not follow the catheter surface into the human body.

Brand Name
LOFRIC
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
WELLSPECT HEALTHCARE
aminogatan 1
p.o.box 14
molndal, 43121
SW  43121
Manufacturer Contact
ulrika skogback
aminogatan 1
p.o.box 14
molndal, 
SW  
MDR Report Key20116476
Report Number3009632672-2024-00011
Device Sequence Number7202944
Product Code EZD
UDI-Device Identifier07333387038360
UDI-Public07333387038360
Combination Product (Y/N)N
PMA/510(K) Number
K113424
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number40408
Device Catalogue Number4040800
Device Lot Number642862
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2024
Initial Report FDA Received Date09/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown